If this is your first visit, be sure to check out the FAQ in HCMA Announcements. You may have to register before you can post: click the register link above to proceed. To start viewing messages, select the forum that you want to visit from the selection below. Your Participation in this message board is strictly voluntary. Information and comments on the message board do not necessarily reflect the feelings, opinions, or positions of the Hypertrophic Cardiomyopathy Association. At no time should participants to this board substitute information within for individual medical advice. The Hypertrophic Cardiomyopathy Association shall not be liable for any information provided herein. All participants in this board should conduct themselves in a professional and respectful manner. Failure to do so will result in suspension or termination. The moderators of the message board working with the HCMA will be responsible for notifying participants if they have violated the rules of conduct for the board. Moderators or HCMA staff may edit any post to ensure it conforms with the rules of the board or may delete it. This community is welcoming to all those with HCM we ask that you remember each user comes to the board with information and a point of view that may differ from that which you hold, respect is critical, please post respectfully. Thank you

Announcement

Collapse
No announcement yet.

New Meds

Collapse

About the Author

Collapse

HCMA FORUM ARCHIVE Find out more about HCMA FORUM ARCHIVE
This topic is closed.
X
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • New Meds

    [New Meds]

    Author: Bruce (---.ipt.aol.com)

    Date: 05-24-02 11:46

    I've been having frequent firings of my ICD over the past three months (four events total 12 shocks). After the first event my Toporal was adjusted from 50 to 75mg. After the second event they discontinued my Cholestrime (spelling?). After the third event they increased my Amiodarone from 200 to 400mg. Started to notice some shortness of breath and a few extra beats but just thought it was from the increase in the Amiodarone. Then I had a Holter monitor and an echo. Before the results were in I had my fourth event (seven total shocks). The only thing that seemed to stop the firing was when they started an Amiodarone drip. Within two days I was fine. No extra beats no short of breath. Another holter was scheduled and the tech that read the results couldn't believe the data was from the same person two weeks before. The echo had shown some decrease in the ejection fraction since my last echo ~ 5 yrs ago. A stress test was ordered and the results looked bad enough that a Cath was performed. Had the Cath yesterday and thankfully there were only small blockages that did not need the balloon or a stint. They did find a weakening of the heart muscle compared to my last Cath 11 yrs ago.

    Now to the medication question:

    They prescribed an Ace inhibitor (Appapril?) Is it normal to be taking beta blocker, pacing drug and Ace inhibitor together?

    Most of the messages I've read here the people are on one or two of these drugs together but not all three?

    The cholesterol drug will now be Zocor? Mixed with Amiodarone ? Seems like a liver function nightmare?

    I have an appointment with my EP and Cardiologist next week but thought I pass these questions by your group too.

    Any response would be greatly appreciated.

    Bruce

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: New Meds]

    Author: Lisa Salberg (---.dyn.optonline.net)

    Date: 05-27-02 11:26

    Dear Bruce,

    This is not an easy posting to reply to... You have had a really difficult few months.

    To begin with I think it is important to have a good long talk with your doctors and I mean doctorS.. we need to make sure your EP and Cardiologist are on the same page here. Sometimes there can be gaps in communications, you need to be your own advocate and insure the communication is crystal clear.

    Your concerns about your medications are all well thought our and valid concerns, however I can not comment if they are or are not appropriate for you as there are many factors that have not been stated and it appears that you may be "converting" from traditional HCM to a"burnt out" form of HCM... which is similar to dilated cardiomyopathy. If this is the case, in the medications will be vastly different than before.

    I would be happy to discuss these issues with you in detail and assist you with sound questions that you may want to present to your physicians.

    Please call the HCMA office or e-mail us directly.

    Best wishes,

    Lisa Salberg

    President

    HCMA
    NOTE: This is a post from the previous forum message board.

Today's Birthdays

Collapse

Working...
X